MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® FENESTRATED SCREW SET; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® FENESTRATED SCREW SET; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 55750026545
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 03/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Additional information was received via manufacturer representative that the leaked cement caused a pulmonary embolism.There were no problems with the handling of the cement even it was not stored according to appropriate temperature.There is no revision surgery scheduled or planned for the removal of implanted product and no malfunction associated with mdt mixer.There were no problems with the filled cement and hence this event occurred during normal use of products and no suspected manufacturing issue.The cement did not back-flowed from screw head.It is believed that the cement was injected through a normal horizontal hole and entered the blood vessel.
 
Additional Manufacturer Narrative
B5 has been updated.Radiographic image review: lateral fluro multiple pedicle screws are present.Unable to count levels.Cement augmentation present at each level possible extravasation at l1 and th11 is seen.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B2: other - patient had pulmonary embolism.G2: country of origin is japan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received via healthcare provider (hcp) via manufacturer representative regarding product used in balloon kyphoplasty (bkp) procedure for multiple myeloma.Type of fracture was compression fracture.Level at which implant was performed is t11/l2 (l1bkp) and l4bkp.It was reported that balloon alone was used in l4.L1 was fixed with 2a-1b after performing bkp.Fns was used for t11/t12/l2, and normal screws were inserted into l1.It was observed that there was cement extravasation and patient had pulmonary embolism which resulted in hospitalization or prolongation of hospitalization.It was also said that cement was not stored according to appropriate temperature.There were no further complications or symptoms reported.Additional information was received via manufacturer representative that during the procedure, cement leakage was not noticed, but it was discovered in postoperative examinations.Leakage appeared to occur from the screw on the right side of th11.It is now asymptomatic, with no health damage and will be monitored through appropriate conservative treatment.Additional information was received via manufacturer representative that the leaked cement caused a pulmonary embolism.There were no problems with the handling of the cement even it was not stored according to appropriate temperature.There is no revision surgery scheduled or planned for the removal of implanted product and no malfunction associated with mdt mixer.There were no problems with the filled cement and hence this event occurred during normal use of products and no suspected manufacturing issue.

Brand Name
CD HORIZON® FENESTRATED SCREW SET
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21736578
Report Number1030489-2025-01584
Device Sequence Number8626591
Product Code PML
UDI-Device Identifier00763000148836
UDI-Public00763000148836
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201362
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55750026545
Device Catalogue Number55750026545
Device Lot NumberH5775420
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date04/24/2025
Date Device Manufactured07/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown